Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Have diabetes, high BP. Taking Metformin, Norvasc. Swollen lip, fatigue, dizziness, appetite loss. Due to medicine?

My husband was just diagnosed with diabetes and high blood pressure. He began taking the following medications 2 weeks ago: metformin, actos, zestril, hydrocot, norvasc. Tonight his bottom lip is swelling up considerably. He initially experienced fatigue and dizziness, but that's improving. He's also experiencing loss of appetite and lack of taste, which is good since he's trying to lose weight. Do these medications cause any of the above and does he need to see a doctor about the swollen lip?
Asked On : Sun, 14 Apr 2013
Answers:  1 Views:  64
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
Dear friend, welcome and thanks for entrusting your query here at Healthcaremagic!
I am Dr. Prasad Akole (Critical Care Expert- and am glad to address to your query here.

Lip and mucous membranes swelling can occur as part of allergy to any drug.
Norvasc (Amlodipine) is also known to cause swelling on lips, legs in some patients.
If allergic, it can progress to airway swelling, difficulty in breathing, wheezing, low BP etc. His dizziness could be from low BP/ sugar.

I would advise an urgent consultation with your doctor and checking for any serious affection.
Stop all drugs and ask what modification/ substitution is needed.

If giddy, lie flat on level and raise legs up.
Check your BP and sugars. Watch for above danger signs.

I hope to have answered your query satisfactorily. I would be glad to answer any further queries. Take care and please keep me informed of your progress at
Good Luck!

It helps us to improve continuously if you could please write a rating review before you ‘accept’ and ‘close’ the query.
Thank you!!
Answered: Sun, 14 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor